Alert archive / Virginia / Flash Flood Warnings in 2004

Flash Flood Warning 6, NWS Wakefield, VA

June 18, 2004Accomack County, Virginia

NWS Wakefield, VA issued this flash flood warning at Jun 18, 2004, 1:16 AM EDT for Accomack County, Virginia. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2004, 1:16 AM EDT (05:16 UTC)
Expired
Jun 18, 2004, 3:15 AM EDT
In force
119 min
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

County Accomack County, VA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 5.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2004-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2004-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3142 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KAKQ 180519
FFWAKQ
VAC001-180715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
116 AM EDT FRI JUN 18 2004

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ACCOMACK COUNTY IN EASTERN VIRGINIA

* UNTIL 315 AM EDT

* AT 114 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A SERIES OF THUNDERSTORMS MOVING FROM THE
  NORTHERN NECK AND CHESAPEAKE BAY...TO OVER ACCOMACK COUNTY.
  THE STORMS WERE MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PARKSLEY AND ONLEY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES OF RAIN ARE POSSIBLE IN
THE WARNED AREA...ON TOP OF THE 2 TO 3 INCHES THAT HAVE ALREADY FALLEN
IN SOME PARTS OF THE COUNTY...ESPECIALLY NEAR AND WEST OF PARKSLEY AND
NORTHWEST OF ONANCOCK.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3786 7577 3770 7587 3752 7548 3772 7535

$$

REILLY
3 follow-up statements
000 
WGUS71 KAKQ 180617
FFSAKQ
VAC001-180715-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
210 AM EDT FRI JUN 18 2004

...A FLASH FLOOD WARNING CONTINUES UNTIL 315 AM EDT FOR ACCOMACK
COUNTY...

AT 204 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE CHESAPEAKE 
BAY AND ACCOMACK COUNTY. RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAIN 
HAVE ALREADY FALLEN OVER WEST CENTRAL PORTIONS OF THE COUNTY...WEST 
OF PARKSLEY...AND NEAR THE TOWNS OF DEEP CREEK...CHESCONESSEX... 
BAYSIDE...AND THE OAKS. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3786 7577 3770 7587 3752 7548 3772 7535

$$

REILLY
000 
WGUS71 KAKQ 180629
FFSAKQ
VAC001-180715-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
225 AM EDT FRI JUN 18 2004

...A FLASH FLOOD WARNING CONTINUES UNTIL 315 AM EDT FOR ACCOMACK
COUNTY...

AT 220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE CHESAPEAKE 
BAY AND ACCOMACK COUNTY. RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAIN 
HAVE ALREADY FALLEN OVER WEST CENTRAL PORTIONS OF THE COUNTY...WEST 
OF PARKSLEY...AND NEAR THE TOWNS OF DEEP CREEK...CHESCONESSEX... 
BAYSIDE...AND THE OAKS. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS 
LIKELY IN THE WARNED AREA THROUGH 315 AM. THIS ADDITIONAL RAINFALL 
MAY CAUSE FLOODING OF SMALL STREAMS AND CREEKS...AND OF POOR 
DRAINAGE AREAS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3786 7577 3770 7587 3752 7548 3772 7535

$$

18
000 
WGUS71 KAKQ 180734
FFSAKQ
VAC001-180745-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
320 AM EDT FRI JUN 18 2004

...FLASH FLOOD WARNING HAS EXPIRED FOR ACCOMACK COUNTY...

AT 315 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORMS...THAT HAVE BEEN PRODUCING HEAVY RAIN OVER 
ACCOMACK COUNTY FOR THE PAST SEVERAL HOURS...WERE FINALLY MOVING 
EAST OF ACCOMACK COUNTY...AND OUT TO SEA. THEREFORE THE FLASH FLOOD 
WARNING HAS BEEN ALLOWED TO EXPIRE.

ALTHOUGH HIGH WATER IS REPORTED ON ROADWAYS...IN POOR DRAINAGE 
AREAS...NO ROAD CLOSURES OR SIGNIFICANT FLOODING HAVE BEEN REPORTED 
SO FAR. STILL...MOTORISTS SHOULD EXERCISE CAUTION...AND BE ON THE 
LOOKOUT FOR HIGH WATER ON SECONDARY ROADS...ESPECIALLY WEST OF 
PARKSLEY...AND NEAR THE TOWNS OF DEEP CREEK...CHESCONESSEX... 
BAYSIDE...AND THE OAKS WHERE THE HEAVIEST RAINFALL OCCURRED. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3786 7577 3770 7587 3752 7548 3772 7535

$$

REILLY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 4:03 PM EDT, 9 hours 13 minutes earlier.

Area forecast discussion, Jun 17, 4:03 PM EDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
403 PM EDT THU JUN 17 2004

.SYNOPSIS...HIGH PRESSURE REMAINS ANCHORED OFF THE SOUTHEAST COAST
THROUGH SATURDAY. LOW PRESSURE WILL TRACK FROM THE OHIO VALLEY INTO
THE MID ATLANTIC REGION BY LATE SATURDAY...WITH A TRAILING COLD
FRONT CROSSING THE AREA SATURDAY NIGHT. HIGH PRESSURE OVER THE GREAT
LAKES REGION WILL BUILD OVER THE AREA SUNDAY AND MONDAY. A FRONTAL
BNDRY WILL THEN PUSH BACK NWD INTO THE REGION ON TUE...WITH ANOTHER
COLD FRONT APPROACHING LATE WED INTO THU.

&&

.SHORT TERM...VERY HUMID CONDS ACRS MID ATLC THIS AFTN W/ FAIRLY
WIDESPRD MID/UPR 70S DEW PTS....COMBINING W/ TEMPS IN UPR 80S/LWR
90S. SPC HAS ISSUED SVR TSTM WATCH UNTIL 9 PM EDT FOR ROUGHLY NRN
1/2 CWA INCLUDING RIC. THIS IS MAINLY DUE TO MASSIVE
CAPE/INSTABILITY W/ HIGH DEW PTS/MSTR. HOWEVER...DEEP SHEAR IS
ALMOST NIL AND AND W/ FRZ LVLS ARND 16K FT IT WILL BE DIFFICULT TO
GET ANY HAIL AS WELL. WILL NEED VERY HIGH CLOUD TOPS TO ACCOMPLISH
THIS. ONLY REAL FOCUS MECHANISM IS WEAK LEE TROF WHICH HAS BEEN
ENOUGH TO START SOME WIDELY SCTD TSTMS JUST E OF MTNS NEAR LYH/CHO.
THESE STORMS ARE CURRENTLY HAVING A TOUGH TIME HLDING TOGETHER AS
THEY MOVE EWD INTO OUR CWA.  THE LEE TROF HAS BACKED WINDS A BIT AT
SFC SO THERE IS SOME LOW LVL SHEAR ACRS PIEDMONT. OVERALL...SEVERE
THIS AFTN/EVENG SHOULD BE ISOLD PULSE TYPE ACTIVITY...AND THINK
BIGGEST THREAT MAY BE HVY RAIN W/ VRY HIGH PRECIP WTR VALUES IN ANY
STORMS THAT DO FORM/HOLD TOGETHER. STORMS SHOULD DIE OFF/BECOME MORE
ISOLD LATER THIS EVENG AS DAYTM HTG DISSIPATES...W/ MINS QUITE WARM
OVERNGT...WENT W/ WARMEST GDNC NUMBERS W/ DEW PTS SO HIGH. MORE OF A
WLY COMPONENT TO FLOW ON FRI SO DEW PTS SHOULD BE MORE LIKE TYPICAL
LWR 70S RATHER THAN UPR 70S. LOW LVL THCKNS INDICATING TEMPS ON FRI
MAY BE A TAD WARMER THAN TODAY BUT HEAT INDICES WILL BE NO HIGHER AS
DEW PTS LWR. HAVE KEPT CHC POPS IN AFTN/EVENG AS A SLIGHTLY BETTER
TRIGGER W/ VORT MAX COMES THROUGH. ON SAT...FRONT FINALLY COMES THRU
AS UPR CONFLUENCE TO NW HELPS DRIVE HIGH PRES SWD INTO MID ATLC.
CONTD W/ CHC POPS W/ FRONT/LOW LVL CONV DESPITE WLY FLOW. TEMPS
REMAIN VERY WARM...ESP SRN ZONES. MODELS SHOWING MUCH COOLER CONDS
ON SUN...AND PER LOW LVL TCKNSS ON ETA/GFS HAVE GONE A FEW DGRS BLO
MEX NUMBERS FOR HIGHS IN DRYING NNW FLOW. SUN NGT/MON MORNING WILL
FEEL CHILLY COMPARED TO TEMPS AS OF LATE.

&&

.LONG TERM...UNCERTAIN PATTERN FOR NEXT WEEK...ESP TUE THROUGH THU
AS THERE ARE BASICALLY 2 CAMPS WITH RESPECT TO UPR FLOW. GFS/NOGAPS
SUGGEST ANOTHER FRONTAL PASSAGE LATE TUE/EARLY WED W/ MORE AMPLIFIED
PATTERN AND COOLER TEMPS WED/THU. CANADIAN AND ENSEMBLES ARE MORE
ZONAL AND DEPICT UPR ENERGY MUCH FARTHER NORTH. THIS LATTER SOLN IS
GENRLY FAVORED SO HAVE KEPT FAIRLY WARM TEMPS THROUGH WED/THU AND
CLIMO POPS CHC IN PIEDMONT/SCHC ERN 2/3 CWA.

&&

.AVIATION...MAINLY VFR THIS AFTN AS LOW CIGS CLOUDS HAVE BURNED OFF
FOR ALL EXCEPT ECG. THINK ONLY ISOLD IFR/MVFR FOG OVERNGT W/ SOME
WINDS STAYING UP.

&&

.MARINE...NO SHORT TERM FLAGS. AS STRONG FRONT DROPS THROUGH SAT
NGT...W/ SFC HIGH BUILDING INTO MID ATLC HAVE SCA POSBL FOR SEAS IN
CSTL WTRS.

&&

.CLIMATE...LOCALLY HEAVY PRECIP ACRS CNTRL VA PAST FEW DAYS HAS
BOOSTED RIC JUNE PRECIP TO 7.03 THROUGH THIS MORNING. THIS ALREADY
RANKS AS 6TH WETTEST JUNE ON RECORD. (WETTEST JUNE IN RIC IS 9.24
IN 1938). THIS HAS ALSO MADE YEARLY PRECIP SO FAR AT RIC NOW JUST
0.58 INCHES BELOW NORMAL.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
VA...NONE.
NC...NONE.
MARINE...NONE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SBY   72  91  70  88 /  30  30  30  30
OXB   72  89  69  82 /  30  30  30  30
WAL   73  90  71  87 /  30  30  30  30
FVX   73  93  71  92 /  40  30  20  30
RIC   75  93  72  91 /  30  30  20  30
PTB   74  94  71  92 /  30  30  20  30
AKQ   74  93  72  93 /  30  30  30  30
PHF   75  91  73  93 /  30  30  30  30
ORF   77  93  75  92 /  30  30  30  30
ECG   76  92  75  93 /  30  30  30  30
&&

BROWN
Hazardous weather outlook, Jun 17, 5:30 AM EDT, 19 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
530 AM EDT THU JUN 17 2004

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-180900-
ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA-
CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC-
CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC-
ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA-
GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-
ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA-
MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-
NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-
POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-
SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD-
YORK VA-
530 AM EDT THU JUN 17 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA...
NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE.

.DAY ONE...TODAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS EASTERN VIRGINIA AND THE LOWER MARYLAND EASTERN
SHORE. THE MAIN SEVERE THREAT WILL BE FROM LARGE HAIL AND DAMAGING
WINDS. HEAT INDICIES WILL RANGED BETWEEN 100 AND 105 DEGREES LATER
TODAY. SEE WBCSPSAKQ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

FORECASTER ID
44

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING
(LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.

In the hours before

Local storm report, Jun 17, 8:10 PM EDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
810 PM EDT THU JUN 17 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND GST     HEBRON                  38.42N 75.69W
06/17/2004  55 MPH           WICOMICO           MD   AMATEUR RADIO

            WRIST SIZE LIMBS BLOWN OFF TREES. LOCAL POWER OUTAGES
            REPORTED.

&&

CULLEN
Special weather statement, Jun 17, 8:15 PM EDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
815 PM EDT THU JUN 17 2004

NCZ012-VAZ087-092-180100-
GREENSVILLE VA-NORTHAMPTON NC-SOUTHAMPTON VA-
815 PM EDT THU JUN 17 2004

...STRONG THUNDERSTORM MOVING ALONG THE VIRGINIA NORTH CAROLINA
BORDER...

AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF DAHLIA...MOVING EAST AT 20 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR BRINK AT 820 PM EDT...TURNERS
CROSSROADS...AND...PLEASANT HILL AT 835 PM EDT...CLARESVILLE AT 850
PM EDT...AND BRYANTS CORNER AT 855 PM EDT.

WIND GUSTS TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE
WITH THIS STORM. RAINFALL RATES OF UP TO AN INCH PER HOUR WILL
CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING
IN LOW LYING AREAS.

CULLEN
Local storm report, Jun 17, 8:58 PM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
858 PM EDT THU JUN 17 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     ELDORADO                38.58N 75.79W
06/17/2004                   DORCHESTER         MD   EMERGENCY MNGR

            TREES DOWN.

&&

CULLEN
Special weather statement, Jun 17, 9:03 PM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
903 PM EDT THU JUN 17 2004

MDZ023>025-VAZ099-180145-
ACCOMACK VA-INLAND WORCESTER MD-MARYLAND BEACHES MD-SOMERSET MD-
903 PM EDT THU JUN 17 2004

...STRONG THUNDERSTORMS MOVING THROUGH SOMERSET AND TOWARDS SOUTHERN
WORCESTER AND NORTHERN ACCOMACK COUNTIES...

AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 14 MILES NORTHWEST OF POCOMOKE CITY TO 26
MILES WEST OF CRISFIELD...OR FROM PRINCESS ANNE TO 12 MILES EAST OF
CALLAO...MOVING SOUTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR SNOW HILL...POCOMOKE CITY....AND SAXIS BY 925 PM...AND STOCKTON
TO PARKSLEY AND CHINCOTEAGUE BY 940 PM EDT.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT
DANGEROUS LIGHTNING...AND RAINFALL RATES OF 1 TO 3 INCHES PER
HOUR...WHICH WILL CAUSE SIGNIFICANT PONDING OF WATER ON ROADWAYS AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS.

25
Special weather statement, Jun 17, 9:56 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
956 PM EDT THU JUN 17 2004

MDZ021>024-VAZ099-180400-
ACCOMACK VA-DORCHESTER MD-INLAND WORCESTER MD-SOMERSET MD-
WICOMICO MD-
956 PM EDT THU JUN 17 2004

...LOCALLY HEAVY RAIN POSSIBLE...

SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE LOWER MARYLAND EASTERN
SHORE...AND INTO ACCOMACK COUNTY VIRGINIA THROUGH MIDNIGHT. THE
STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WITH RATES
RANGING FROM 1 TO POSSIBLY 3 INCHES.

EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THESE STORMS.

EXCESSIVE HEAVY RAIN WILL CAUSE SIGNIFICANT PONDING OF WATER ON
ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS. MOTORISTS ARE URGED TO USE CAUTION WHEN ENCOUNTERING
VERY HEAVY RAIN.

25
Special weather statement, Jun 17, 11:45 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1145 PM EDT THU JUN 17 2004

MDZ021>024-VAZ099-180500-
ACCOMACK VA-DORCHESTER MD-INLAND WORCESTER MD-SOMERSET MD-
WICOMICO MD-
1145 PM EDT THU JUN 17 2004

...HEAVY RAINFALL AND FREQUENT LIGHTNING ACROSS THE EASTERN SHORE...

A SERIES OF THUNDERSTORMS WILL CONTINUE TO MOVE OVER THE LOWER
EASTERN SHORE THROUGH 1 AM...WITH THE HEAVIEST RAINFALL OCCURRING
OVER ACCOMACK COUNTY. RAINFALL RATES OF 1 TO 1.5 INCHES AN HOUR WILL
LEAD TO FLOODING OF POOR DRAINAGE AREAS...AND HIGH WATER ON SOME
ROADWAYS.

IN ADDITION...EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF
THESE STORMS.

DR

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:54 PM EDTSpecial Marine WarningAKQ51 min
Jun 17, 9:13 PM EDTSpecial Marine WarningAKQ62 min
Jun 18, 2:55 PM EDTSevere Thunderstorm WarningAKQGloucester, King and Queen, Middlesex35 min

Nearby

Flash Flood Warnings in Virginia, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.